Missouri, 2005Flood in Missouri, June 13 to 15, 2005
June 13 to 15, 2005 · NWS EAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 13, 2:34 PM CST, 8 hours 26 minutes earlier.
Area forecast discussion, Jun 13, 2:34 PM CST, 8 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
334 PM CDT MON JUN 13 2005
.DISCUSSION...
LOSING THE DEEPER MOISTURE FIELD ACROSS THE EASTERN PORTIONS OF OUR
AREA AT THIS TIME...SO MAIN SHOW THIS EVENING APPEARS WILL BE EAST
OF FORECAST AREA. HOWEVER...HAVE TO WATCH NORTHERN PORTIONS OF
FORECAST AREA FOR POSSIBLE STORMS ASSOCIATED WITH UPPER LOW.
STEEPENING MID LEVEL LAPS RATES ACROSS NORTHWEST CORNER OF MISSOURI
EARLY THIS AFTERNOON SHOULD SPREAD EAST ACROSS NORTHERN MISSOURI
EARLY THIS EVENING. BETTER SURFACE CONVERGENCE SHOULD BE NORTH OF
FORECAST AREA AS WINDS VEER ACROSS EASTERN KANSAS AND WESTERN
MISSOURI AS SURFACE FRONT SWEEPS INTO REGION THIS EVENING. SO WILL
LIMIT ANY CHANCE OF THUNDERSTORMS TO NORTHERN AREAS.
ALSO HAVE SOME CONCERN OF INSTABILITY SHOWERS IN NORTHERN AREAS ON
TUESDAY WITH UPPER COLD POOL ACROSS AREA DURING THE AFTERNOON. OTHER
THAN THAT...WILL KEEP FORECAST DRY THE REST OF THE WEEK.
COOLER AIR WILL BE BROUGHT BEHIND FRONT THIS EVENING...AND SLOW
MOVEMENT OF UPPER LOW SHOULD HELP TO KEEP COOLER AIR IN PLACE ON
TUESDAY. ON WEDNESDAY...GET A REINFORCING SHOT OF COOL AIR SO
TEMPERATURES SHOULD STAY BELOW SEASONAL LEVELS THROUGH MID WEEK.
AFTER THAT...SHOULD SEE A GRADUAL WARMING TREND AS UPPER RIDGING
BUILDS IN.
PC
&&
.PREV DISCUSSION...
150 PM...
UPDATED FORECAST TO CONCENTRATE SEVERE RISK OVER SOUTHEAST SECTION
OF CWA WHICH IS DESTABILIZING THE FASTEST THIS AFTERNOON. BEST
INSTABILITY IS SOUTH OF THE CWA. THE EXTENSIVE CLOUD COVER OVER THE
SOUTHEAST THIRD OF THE CWA HAS HELD BACK SURFACE HEATING AND THUS
LIMITED THE RECOVERY OF BETTER INSTABILITY TO MATERIALIZE. STILL
WATCHING THE CUMULUS FIELD FROM NORTH CENTRAL MO INTO EASTERN KS FOR
ANY TYPE OF VERTICAL DEVELOPMENT BUT IT HAS BEEN SLOW TO MATERIALIZE.
ALSO CONCERNED ABOUT NORTHWEST CORNER OF MO WHICH WILL HAVE THE
STEEPEST MILD LEVEL LAPSE RATES THIS AFTERNOON. SCATTERED SHOWERS
ARE ADVANCING INTO A REGION OF CLEAR SKIES OVER SOUTHEAST NE AND
NORTHWEST MO.
MJ
900 AM...
HAVE PULLED THUNDERSTORM CHANCES BACK TO THE WEST FOR THIS AFTERNOON
AS VISIBLE SATELLITE IMAGERY SHOWS SCATTERED CONVECTION OCCURRING
ACROSS CENTRAL KS IN VICINITY OF MID/UPPER LEVEL SPEED MAX. LEFT
FRONT QUADRANT OF THIS FEATURE WILL TRANSLATE NORTHEAST ACROSS
NORTHEAST KS AND INTO NORTHWEST MO AROUND 18Z SO WILL NEED TO
MONITOR FOR RAPID THUNDERSTORM DEVELOPMENT LATE THIS MORNING AND
EARLY AFTERNOON ACROSS WESTERN CWA. ALSO ADJUSTED GRIDS FOR CURRENT
WEATHER.
MJ
730 AM...
THE FLOOD WATCH HAS BEEN CANCELED FOR A LARGE PORTION OF NORTHEAST
KANSAS AND NORTHERN MISSOURI. RUC ANALYSIS OF THE 850 MB WINDS AND
THETA-E SUGGEST NEUTRAL TO DRY ADVECTION OVER THE NORTHWEST CORNER
OF MISSOURI. IT LOOKS LIKE THE DRY SLOT OF THE UPPER LOW IS ALREADY
MOVING INTO THIS PART OF THE STATE.
FURTHER SOUTH, STORMS HAVE FORMED IN SOUTHEAST KANSAS ON THE NOSE OF
THE THETA-E RIDGE. THEY ARE TRACKING TO THE NORTHEAST AT 40 MPH.
SOME COUNTIES SOUTH OF THE MISSOURI RIVER HAVE EXCEPTIONALLY LOW
FLASH FLOOD GUIDANCE, SO I HESITATE TO TAKE THE FLOOD WATCH DOWN
WITH STORMS TRACKING THROUGH SOUTHERN PORTIONS OF THE FORECAST AREA.
KOCH
425 AM...
A NEGATIVELY TILTED UPPER TROUGH OVER THE NORTHERN ROCKIES IS
DIGGING TO FORM A CUT OFF LOW OVER WESTERN NEBRASKA THIS MORNING. A
COUPLE OF VORTICITY LOBES CAN BE DETECTED IN THE WATER VAPOR IMAGERY
DIVING AROUND THE BASE OF THE UPPER TROUGH THIS MORNING. THE FIRST
IS MAKING ITS WAY INTO EASTERN KANSAS AND IS AIDING THE DEVELOPMENT
OF SOME WEAK THUNDERSTORMS MOVING TOWARD THE KANSAS MISSOURI BORDER.
INSTABILITY IS MINIMAL AT THIS HOUR DUE TO SEVERAL ROUNDS OF
STRONGER CONVECTION LAST EVENING OVER EASTERN KANSAS AND NORTHERN
MISSOURI. A SECOND MORE POTENT VORTICITY MAX IS TRAVERSING ACROSS
COLORADO AND WILL SET THE STAGE FOR SEVERE THUNDERSTORMS THIS
AFTERNOON. CLEARING OVER CENTRAL KANSAS MOVING THIS WAY SUGGESTS
THAT NORTHERN MISSOURI WILL HAVE SEVERAL HOURS OF STRONG HEATING
LATE THIS MORNING. HIGH AMOUNTS OF INSTABILITY ARE LIKELY BY THIS
AFTERNOON WITH LITTLE CAP. SHEAR PROFILES WILL INCREASE AS THE
COLORADO VORTICITY MAX ARRIVES THIS AFTERNOON. 500MB WINDS BETWEEN
55 AND 65 KNOTS WILL CONTRIBUTE TO 0-6KM SHEAR VALUES OF 60 TO 70
KNOTS BY MID AFTERNOON OVER NORTH CENTRAL AND NORTHEAST MISSOURI. I
ANTICIPATE THAT STORMS WILL IGNITE IN ADVANCE OF THE COLD FRONT
EARLY IN THE AFTERNOON AND QUICKLY BECOME SUPERCELLS. VERY LARGE
HAIL, DAMAGING WIND GUSTS, AND TORNADOES ARE POSSIBLE GIVEN THE
PROJECTED INSTABILITY AND SHEAR PROFILES FROM THE NAM.
I HAVE ELECTED TO HOLD ONTO THE FLOOD WATCH THROUGH NOON SINCE FLASH
FLOOD GUIDANCE IS SO LOW OVER MANY OF THE COUNTIES IN WESTERN
MISSOURI AND EASTERN KANSAS. ACCORDING TO FLASH FLOOD GUIDANCE, A
QUICK THREE QUARTERS OF AN INCH WILL CAUSE PROBLEMS. CURRENT RADAR
TRENDS INDICATE THAT WE WILL NOT GET THAT THIS MORNING, BUT MODEST
850 MB THETA-E ADVECTION OVER EASTERN KANSAS MAY GENERATE SOME
STRONGER CELLS THIS MORNING. STORMS THIS AFTERNOON WILL LIKELY BE
FAST MOVERS, OVER NORTH CENTRAL AND NORTHEAST MISSOURI SO I AM NOT
ANTICIPATING A SIGNIFICANT FLASH FLOOD THREAT LATER IN THE DAY. IF
RADAR TRENDS CONTINUE TO SHOW WEAK CONVECTION BY 7 OR 8 AM. I MAY
CANCEL SOME OR ALL OF THE FLOOD WATCH.
KOCH
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH NOON ZONES 032,033,039,040,043-046,053,054.
KS...FLOOD WATCH THROUGH NOON ZONES 057,060.
Hazardous weather outlook, Jun 13, 12:05 PM CST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
105 PM CDT MON JUN 13 2005
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141215-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
105 PM CDT MON JUN 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE AIRMASS HAS BEEN SLOW TO DESTABILIZE THROUGH THE NOON HOUR.
HOWEVER...AS THE AIRMASS BECOMES MORE UNSTABLE BY MID AFTERNOON THUNDERSTORMS
ARE EXPECTED TO FORM QUICKLY FROM NORTH CENTRAL THROUGH WEST CENTRAL
MISSOURI AND INTO EAST CENTRAL KANSAS. AN UPPER LEVEL CORE OF HIGH
WINDS KNOWN AS A JET STREAK IS FORECAST TO MOVE INTO THE REGION THIS
AFTERNOON AND ALLOW STORMS TO QUICKLY REACH SEVERE LEVELS. LARGE HAIL
AND DAMAGING WIND GUSTS WILL BE THE PRIMARY SEVERE THREATS ALTHOUGH
ISOLATED TORNADOES ARE ALSO POSSIBLE. THE GREATEST THREAT FOR VIOLENT
STORMS THIS AFTERNOON IS EAST OF A LINE FROM BETHANY TO EXCELSIOR
SPRINGS TO HARRISONVILLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON MAINLY EAST OF A
BETHANY TO OLATHE LINE AND DURING THE EARLY EVENING EAST OF A
UNIONVILLE TO PAOLA KANSAS LINE.
MJ
In the hours before
Special weather statement, Jun 13, 5:32 PM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
632 PM CDT MON JUN 13 2005
KSZ057-060-103>105-MOZ025-028>033-037>040-043>046-053>054-140045-
JOHNSON KS-LEAVENWORTH KS-LINN KS-MIAMI KS-
WYANDOTTE KS-BATES MO-CARROLL MO-CASS MO-CHARITON MO-
CLAY MO-COOPER MO-HENRY MO-HOWARD MO-JACKSON MO-
JOHNSON MO-LAFAYETTE MO-MACON MO-PETTIS MO-PLATTE MO-
RANDOLPH MO-RAY MO-SALINE MO-
632 PM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 475 FOR
THE FOLLOWING AREAS
IN KANSAS THIS CANCELS 5 COUNTIES
IN EAST CENTRAL KANSAS
JOHNSON LINN MIAMI
IN NORTHEAST KANSAS
LEAVENWORTH WYANDOTTE
IN MISSOURI THIS CANCELS 17 COUNTIES
IN CENTRAL MISSOURI
COOPER HOWARD PETTIS
SALINE
IN NORTH CENTRAL MISSOURI
CARROLL CHARITON MACON
RANDOLPH
IN WEST CENTRAL MISSOURI
BATES CASS CLAY
HENRY JACKSON JOHNSON
LAFAYETTE PLATTE RAY
THIS INCLUDES THE CITIES OF...CLINTON...WINDSOR...OVERLAND PARK...
OLATHE...FAYETTE...NEW FRANKLIN...PARKVILLE...PLATTE CITY...
KEYTESVILLE...LIBERTY...EXCELSIOR SPRINGS...LEXINGTON...
CONCORDIA...WARRENSBURG...KANSAS CITY...LEAVENWORTH...
MOUND CITY...SEDALIA...MACON...LA PLATA...BUTLER...RICHMOND...
MOBERLY...BOONVILLE...MARSHALL...KANSAS CITY...INDEPENDENCE...
HARRISONVILLE...CARROLLTON AND PAOLA.
KSZ025-102-MOZ001>008-011>017-020>024-140400-
ATCHISON KS-DONIPHAN KS-ADAIR MO-ANDREW MO-
ATCHISON MO-BUCHANAN MO-CALDWELL MO-CLINTON MO-
DAVIESS MO-DE KALB MO-GENTRY MO-GRUNDY MO-HARRISON MO-
HOLT MO-LINN MO-LIVINGSTON MO-MERCER MO-NODAWAY MO-
PUTNAM MO-SCHUYLER MO-SULLIVAN MO-WORTH MO-
632 PM CDT MON JUN 13 2005
TORNADO WATCH NUMBER 475 REMAINS VALID UNTIL 11 PM CDT FOR THE
FOLLOWING AREAS
IN KANSAS THIS WATCH INCLUDES 2 COUNTIES
IN NORTHEAST KANSAS
ATCHISON DONIPHAN
IN MISSOURI THIS WATCH INCLUDES 20 COUNTIES
IN NORTH CENTRAL MISSOURI
CALDWELL DAVIESS GRUNDY
HARRISON LINN LIVINGSTON
MERCER PUTNAM SULLIVAN
IN NORTHEAST MISSOURI
ADAIR SCHUYLER
IN NORTHWEST MISSOURI
ANDREW ATCHISON BUCHANAN
CLINTON DEKALB GENTRY
HOLT NODAWAY WORTH
THIS INCLUDES THE CITIES OF...MOUND CITY...OREGON...GRANT CITY...
BETHANY...PLATTSBURG...KINGSTON...ATCHISON...GALLATIN...
PRINCETON...ROCKPORT...SAVANNAH...MARYVILLE...KIRKSVILLE...TROY...
UNIONVILLE...ST. JOSEPH...LANCASTER...MILAN...BROOKFIELD...
CHILLICOTHE...TRENTON...ALBANY AND CAMERON.
MJ
Special weather statement, Jun 13, 7:00 PM CST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
800 PM CDT MON JUN 13 2005
KSZ025-102-MOZ001>008-011>017-020>024-140200-
ATCHISON KS-DONIPHAN KS-ADAIR MO-ANDREW MO-
ATCHISON MO-BUCHANAN MO-CALDWELL MO-CLINTON MO-
DAVIESS MO-DE KALB MO-GENTRY MO-GRUNDY MO-HARRISON MO-
HOLT MO-LINN MO-LIVINGSTON MO-MERCER MO-NODAWAY MO-
PUTNAM MO-SCHUYLER MO-SULLIVAN MO-WORTH MO-
800 PM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 475 FOR
THE FOLLOWING AREAS
IN KANSAS THIS CANCELS 2 COUNTIES
IN NORTHEAST KANSAS
ATCHISON DONIPHAN
IN MISSOURI THIS CANCELS 20 COUNTIES
IN NORTH CENTRAL MISSOURI
CALDWELL DAVIESS GRUNDY
HARRISON LINN LIVINGSTON
MERCER PUTNAM SULLIVAN
IN NORTHEAST MISSOURI
ADAIR SCHUYLER
IN NORTHWEST MISSOURI
ANDREW ATCHISON BUCHANAN
CLINTON DEKALB GENTRY
HOLT NODAWAY WORTH
THIS INCLUDES THE CITIES OF...MOUND CITY...OREGON...GRANT CITY...
BETHANY...PLATTSBURG...KINGSTON...ATCHISON...GALLATIN...
PRINCETON...ROCKPORT...SAVANNAH...MARYVILLE...KIRKSVILLE...TROY...
UNIONVILLE...ST. JOSEPH...LANCASTER...MILAN...BROOKFIELD...
CHILLICOTHE...TRENTON...ALBANY AND CAMERON.
ALTHOUGH STRONG THUNDERSTORMS REMAIN POSSIBLE OVER PARTS OF NORTH
CENTRAL MISSOURI EAST OF A CLARKSDALE TO HATFIELD LINE THROUGH 10 PM
THE THREAT OF TORNADOES HAS ENDED.
MJ
Flood, Howard
- When
- June 13, 11:00 PM CST to June 15, 10:00 AM CST
- Where
- Howard forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.143, -92.696 (the zone’s center; the record gives no point)
Missouri River near Glasgow crested at 26.98 feet, or 1.98 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 13 to 14, 20053 deaths · 5 events
- Flash Flood in New York, June 13 to 14, 2005$6.5 million · 1 event
- Tornadoes and Hail in Iowa, June 13, 2005$120,000 · F0 · 26 events
- Flash Flood and Hail in Illinois, June 13 to 14, 2005$100,000 · 1.75 in hail · 21 events
- Flash Flood and Damaging Winds in New York, June 13, 2005$145,000 · 50 kt wind · 7 events
- Flood and Hail in Texas, June 13, 2005$55,000 · 1 in hail · 22 events
- Damaging Wind in Missouri, June 13, 2005$100,000 · 60 kt wind · 1 event
- Damaging Wind in New York, June 13, 20051 injured · $50,000 · 55 kt wind · 1 event
- Tornado and Hail in Minnesota, June 13, 2005F0 · 40 events
- Damaging Wind in New York, June 13, 2005$50,000 · 55 kt wind · 1 event
- Damaging Wind in New York, June 13, 2005$50,000 · 55 kt wind · 1 event
- Flooding and Hail in Oklahoma, June 13, 20051.75 in hail · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459418.